Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Twisted spine after accident. Diagnosed with tendonitis in shoulder. Getting back pain. Related?

DOCTOR OF THE MONTH - Feb 2014
Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
Question
I AM A 54 YEAR OLD WOMAN WHO HAD A MOTORBIKE ACCIDENT WHEN I WAS 15 TWISTING MY SPINE. I HAD SEVERAL BOUTS OF LOWER BACK PAIN BUT IN 2009 HAD TO HAVE A DISCECTOMY THEN A FEW MONTHS LATER A RE-DO LEAVING SCAR TISSUE THAT AFFECTS BOTH MY LEFT AND RIGHT SIDES. I HAVE CHRONIC SEVERE LOWER BACK PAIN ALL OF THE TIME. RECENTLY I WAS DIAGNOSED WITH TENDINITIS IN RIGHT SHOULDER. NOW I AM HAVING UPPER BACK SPASMS IN THE TOP OF MY SPINE INTO MY HEAD AND SHOULDERS WHICH ARE TAKING DAYS TO SUBSIDE. COULD ALL THESE THINGS BE CONNECTED AS I FEEL I AM BEING TREATED SEPERATLY FOR THEM GETTING MORE AND MORE TABLETS WHICH ARE GIVING ME A LOT OF SIDE EFFECTS. ANY SUGGESTIONS
Posted Fri, 22 Feb 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Saurabh Gupta 1 hour later
Hi XXXXXXX,
Welcome and Thanks for posting your query.

I can understand your pain and anxiety the cause of severe chronic low back pain seems to be due to degenerative disc disease and osteoarthritic changes in your in your spine.

Tendinitis in right shoulder which you was diagnosed recently seems most likely due to hypovascularation ,degeneration and proliferative changes.

So, all these condition can be co-related as degenerative and osteoarthritic changes.

To fight with these:-
You need regular physiotheraphy of your back and shoulder. Stretching and strengthening exercises. Do only mild aerobics which does not put your back to strain. You can start with Swimming .These do help a lot.
• Lie on a hard bed.
• Anti -inflammatory drugs like Tablet Motrin 1 tablet as and when required.
• Avoid forward bending.
• Avoid strenuous activity & lifting heavy weights.
• Apply diclofenac gel on the affected area. Warm compresses will also help.

Take diet XXXXXXX in calcium, vit.D3 and minerals.

I hope this is helpful to you.

Wishing you good health...
Regards.
Dr Saurabh Gupta.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor